The Ministry of Health reports that a 32-year-old doctor, who received the COVID-19 vaccine from Pfizer-BioNTech, She is hospitalized in the intensive care unit of a high specialty hospital attached to the Mexican Institute of Social Security in the state of New Lion.
His hospitalization is because he presented skin rash, seizures, decreased muscle strength, and shortness of breath, in the next half hour to the application.
The reaction was detected within the specific observation area of the vaccination cell in which the doctor received her dose.
The doctor belongs to the IMSS Clinic 7 in Monclova and was transferred to the Specialties Clinic 25 in Monterrey.
In this regard, the Ministry of Health announced that it is studying the case to find out the direct cause of the condition presented by the doctor.
- The initial diagnosis is encephalomyelitis under study, it is reported stable, without the presence of seizures in the last hours.
The doctor is under observation and treatment by specialists in critical medicine for decrease the brain inflammation presented. Intensive specialized treatment based on steroids and anticonvulsants will continue to reduce the risk of sequelae.
The doctor has history of allergy to trimethoprim with sulfamethoxazole, which can cause serious symptoms and even death and is characterized, among other things, by skin rashes, angioedema and anaphylactic reaction.
They reiterated in a statement that with the scientific evidence available from clinical trials of the Pfizer-BioNTech BNT162b2 vaccine against the SARS-CoV-2 virus, no person had previously developed encephalitis after the application of the vaccine.
The case is already being investigated by health authorities represented by the General Directorate of Epidemiology and the National Center for Health of Children and Adolescents, together with the Mexican Institute of Social Security, under the ESAVI protocol: events supposedly attributable to vaccination and immunization.